MAUDE Adverse Event Report: SPECTRANETICS ANGIOSCULPT PTCA SCORING BALLOON CATHETER (RX); CATHETER, PTCA, CUTTING/SCORING

SPECTRANETICS ANGIOSCULPT PTCA SCORING BALLOON CATHETER (RX); CATHETER, PTCA, CUTTING/SCORING
Model Number 2200-3010
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Death (1802)
Date of Event 10/11/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
During withdrawal, the distal shaft separated inside the patient.Additional intervention was performed to remove from the patient.No piece of the angiosculpt device was retained in the patient.Patient information regarding relevant tests or laboratory data are unknown.The information was not available from the facility.The cause of death is unknown.Although images showed no patient injury after the angiosculpt was removed from the patient, ''death'' was selected as a conservative measure.The angiosculpt device was returned without the distal portion (distal tip, distal bond, balloon, scoring element, intermediate bond, transition tubing, and proximal bond) and the entire inner member.The distal portion separated at the distal shaft approximately 15 cm distal from the rx port.The distal end where the device broke showed evidence of stretching.The inner member that separated along with the distal portion, separated just distal to the rx bond.The proximal shaft (hypotube) was bent and damaged with multiple kinks along the shaft and the strain relief was kinked.The angiosculpt device was used off-label.The ifu warns to not exceed the rated burst pressure as indicated on the product label.Based on the lab analysis, it is likely that excessive force was applied by the user that led to the device separation inside the patient.Per the ifu, retained device component is listed as possible adverse effect of the procedure.
 
Event or Problem Description
The angiosculpt device was used in a patient with in-stent restenosis (3 stents).Prior to the use of the angiosculpt device, a elca laser was used in a patient to soften the lesion to change morphology.Images post laser showed no dissection or perforation.Then, an angiosculpt device was inflated multiple times up to 30 atm, beyond the rbp of 18 atm.During removal, resistance was noted, thus force was applied and resulted in the distal portion of the device separating inside the patient.The separated portion was snared and removed successfully.No piece of the angiosculpt device was retained in the patient.Images post angiosculpt showed no dissection or perforation.Then, a regular balloon was inserted to optimize the luminal gain and a perforation was observed.Two graftmaster stents were placed to treat the perforation.Five days post procedure, information provided was that the patient expired.Date of death and cause of death are unknown.
 
Additional Manufacturer Narrative
Information was provided by the facility on 01/25/2019.
 
Event or Problem Description
The patient died of cardiac arrest.

Brand Name
ANGIOSCULPT PTCA SCORING BALLOON CATHETER (RX)
Common Device Name
CATHETER, PTCA, CUTTING/SCORING
Manufacturer (Section D)
SPECTRANETICS
5055 brandin court
fremont CA 94538
MDR Report Key8033421
Report Number3005462046-2018-00023
Device Sequence Number13778805
Product Code NWX
UDI-Device Identifier00813132021207
UDI-Public00813132021207
Combination Product (Y/N)Y
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P050018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/11/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/15/2018
Device Model Number2200-3010
Device Catalogue Number2200-3010
Device Lot NumberG15120021
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 10/11/2018
Supplement Date Received by Manufacturer01/25/2019
Initial Report FDA Received Date11/02/2018
Supplement Report FDA Received Date01/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TERUMO: 6F DESTINATION GUIDE CATHETER; TERUMO: 6F INTRODUCER SHEATH; UNK MFG: 0.014" GUIDE WIRE
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age62 YR
Patient Weight87
Date Report Sent to FDA01/01/2005